Journal of Symbolic Logic

Logical aspects of rates of convergence in metric spaces

Eyvind Martol Briseid

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we develop a method for finding, under general conditions, explicit and highly uniform rates of convergence for the Picard iteration sequences for selfmaps on bounded metric spaces from ineffective proofs of convergence to a unique fixed point. We are able to extract full rates of convergence by extending the use of a logical metatheorem recently proved by Kohlenbach. %This metatheorem could earlier be used to %extract such computable rates of convergence only in cases where the %selfmappings are also %nonexpansive. In recent case studies we were able to find such explicit rates of convergence in two concrete cases. %without assuming the selfmappings in %question to be nonexpansive. Our novel method now provides an explanation in logical terms for these findings. This amounts, loosely speaking, to general conditions under which we in this specific setting can transform a ∀ ∃ ∀-sentence into a ∀ ∃-sentence via an argument involving product spaces. This reduction in logical complexity allows us to use the existing machinery to extract quantitative bounds of the sort we need.

Article information

Source
J. Symbolic Logic, Volume 74, Issue 4 (2009), 1401-1428.

Dates
First available in Project Euclid: 5 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1254748697

Digital Object Identifier
doi:10.2178/jsl/1254748697

Mathematical Reviews number (MathSciNet)
MR2583826

Zentralblatt MATH identifier
1184.03055

Subjects
Primary: 03F10: Functionals in proof theory 03F35: Second- and higher-order arithmetic and fragments [See also 03B30] 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30] 47H09: Contraction-type mappings, nonexpansive mappings, A-proper mappings, etc.

Keywords
Metric fixed point theory rates of convergence proof mining

Citation

Briseid, Eyvind Martol. Logical aspects of rates of convergence in metric spaces. J. Symbolic Logic 74 (2009), no. 4, 1401--1428. doi:10.2178/jsl/1254748697. https://projecteuclid.org/euclid.jsl/1254748697


Export citation